Translate

Monday, December 30, 2013

making it to 2014... strange tale



Jack and one of his Christmas toys

It's Sunday afternoon and DH and I are both fighting some upper respiratory bug... we sound like croaking bullfrogs underwater.  DH took his Z-pack starting Friday (after the doctor appt) and is doing better than me.  I was trying to do without the antibiotics (you know, as my dad used to say, "stiff upper lip..." and all that).  I do believe my body knows how to heal itself, but as of this afternoon it was taking it's own sweet time (one too many nights coughing and temp of 101) , so I gave in and took the d...n things today. We'll see.  The truth is that I've been fighting *something* for the last 2 weeks, but it was never upper respiratory.  Off and on I've felt extremely tired, general malaise, and headachy since the 13th of Dec. (I remember because it was Friday the 13th when I started feeling bad).  But lots of napping and an occasional Tylenol seemed to keep this *thing* at bay.  Maybe whatever it was lessened my body's immune system to this URI. Who knows?  I just try very hard to be healthy and it makes me (what's the word? - maybe frustrated?) when things don't go as they ought.

Actually I shouldn't be too upset as it's been over 2 years since I've been to our Family Physician. They told me this when DH and I were at our appt. Friday.

Now... it is Monday morning and it was an awful night.  Don't know if it was the meds or ? but I was feeling pretty good most of the day and evening, then about 10 pm my throat (which hasn't bothered me at all previously started to feel funny - kind of thick like my epiglottis was swollen). I figured all the coughing could have done that and continued to watch a TV show (It's a wonderful world), and drank some water. Then I noticed that my heart was beating awfully fast and I felt very jumpy... ?? What was happening?  Surely it wasn't the meds as it had been 10 hours since I took them. I always thought reactions came within a few mins to an hour if there was going to be any.  So I just walked around trying to calm myself. Felt better, went to bed and still felt strange. Finally I thought to take my bp.  If it was normal, then all this must be my imagination. I did.  It was high (high for me as I'm usually a low bp person - 120 or lower).  It was 155. I thought... hm-mm, I'll just stay absolutely still and rest... and take it again in 10 mins.  It was up to 161.  Huh?  Ok, got up walked around a bit more, sat and talked with the cats by the Aga, and about 1:00 am, took it again. 131. OK!! Whatever was happening, was resolving itself. So I finally fell asleep...but jumped  awake several times during the night with nightmares... decided this has GOT  to be the meds. No more antibiotics for me.

Boring tale, yes?  But confusing for me. If anyone has any comments or ideas, I would love to hear them.


Rose finds warm spot...







14 comments:

  1. I have to take an antibiotic before dental work (replaced hip protocol) and for several tooth cleanings in a row I left the dentist office with a strange itching in my hands. Then it crept a little up my arms. The last time I felt mighty weak by the time I was back to work, sat at my desk and found I could not lift my arms. Fine kettle of fish, I thought, I could not pick up that phone to call 911 if my life depended on it.It passed before I passed out, and I ran the scenario past my doctor. Classic penicillin allergy. Don't ever take it again. Lucky you didn't kill yourself,
    etc.
    So, unprofessionally speaking, yes, that was an allergic reaction. When you confirm it with your doctor they will write it in your chart, and for the rest of your life you will have an answer to the question Are you allergic to any medication?

    ReplyDelete
    Replies
    1. My thing is that I already have quite a few antibiotic allergies on my chart. I thought this particular one I could take. I've taken it before (it's been a while) and although it made me feel strange... have never had quite this reaction. But I won't take it again and will tell the doctor.

      Delete
  2. Aaackk! No ideas, but there are sites that you can Google for side effects of various medications. I'd be checking them out--and not the pharmaceutical company's marketing site, either. Fingers--and paws--crossed that you don't have a repeat and that both you and your husband are on the mend very soon. Purrs from the boys.

    ReplyDelete
    Replies
    1. Thanks, Kim. I think we are.

      Delete
    2. It definitely sounds like you had a medication reaction...you were wise not to take anymore... I hope you feel better soon...Sick is not the bet way to enter the new year. I sure hope you double check when doing laundry :)

      Delete
  3. This doesn't sound like a reaction to antibiotics, but you might be an unusual person (well, I already knew that). Please call your doctor and see if you can find out what's going on. I would feel better knowing you were in good hands. Something is just not right, obviously.

    ReplyDelete
    Replies
    1. It seemed strange to me too, DJan. But I will inform the doctor. I am sensitive to several antibiotics and most of the reactions tend towards rash and bp. This one was a bit different... and when I've taken it before it made me feel strange... but nothing like last night. However, I know that sometimes the reactions can get more severe the more you use the product... so I really don't know.

      Delete
  4. I am sorry to hear you are sick. Lots of fluids and plenty of rest is all i can say.

    ReplyDelete
    Replies
    1. Thanks, Olga... doing just that.

      Delete
  5. I can't help you with the antibiotic reaction, sorry. I do hope you're feeling better soon, a fortnight is more than enough time to be feeling off colour.
    I see what you mean about your Ghost and our Missy - they are similar indeed. I thought of Ghost when we had Missy here as she did blend into our grey floor tiles and our blue carpet and couch. She is away home now so the house is very quiet without her.

    Diana

    ReplyDelete
    Replies
    1. Diana, we are feeling better... although cough is hanging on.
      As for your Missy, you say "she is away from home now..." is she on vacation?

      Delete
    2. We were kitten sitting while my daughter and her family went on holiday. The house is quiet without the kitty but I think she is happy to be home, she has other cats to interact with there.

      Diana

      Delete
  6. That certainly does sound worrisome. You should talk to the Dr. about it. He surely would know if it was a reaction to the meds since you may not be the first person to experience them. At least you would know what the deal was and whether you should avoid that particular antibiotic in the future.

    Good to know that you came through it with no ill effects other than the worry that it produced. Hope you continue to improve.

    ReplyDelete
    Replies
    1. Antibiotics and I have not gotten along since I've aged. Never had a problem before that, but I was hoping that perhaps this one would be alright.

      Delete

Thanks for reading and commenting! It makes my day...